Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 18, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 8, 2018, 3:11 AM EDT for Knox County, Waldo County, Maine. It took effect at Jul 8, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2018, 3:11 AM EDT (07:11 UTC)
- In effect from
- Jul 8, 2018, 8:00 AM EDT
- Expired
- Jul 8, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WHUS41 KGYX 080711 CFWGYX Coastal Hazard Message National Weather Service Gray ME 311 AM EDT Sun Jul 8 2018 MEZ027-028-090000- /O.NEW.KGYX.BH.S.0018.180708T1200Z-180709T0000Z/ Knox-Coastal Waldo- 311 AM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location... * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...From 8 AM today to 8 PM tonight. * Winds...Southwest at 10 to 15 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Hanes
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 11:04 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 11:04 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Gray ME 1104 PM EDT Sat Jul 7 2018 .SYNOPSIS... High pressure will build east and crest across the area early Sunday. The high will retreat offshore on Sunday with the return flow introducing warmer and gradually more humid air to the region into Tuesday. A cold front will cross the area on Tuesday bringing scattered showers and thunderstorms. Cooler temperatures will follow for the remainder of the work week, along with a slight chance of mountain showers in the afternoons. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 11pm update... No big changes with clear skies and high pressure remaining over the region. 700 PM Update... Quick update to adjust evening temps and tds. Diurnal clouds quickly drying up across the region and looking for mostly clear skies through the remainder of the evening. No Major changes planned to current forecast attm. Prev Disc... At 18z...a 1031 millibar high was centered over the lower Great Lakes. GOES imagery showed clear skies across the region with a warm dry offshore flow in advance of the building surface high. For tonight...mostly clear skies and light winds under the cresting high. With dry atmosphere in place we should radiate a bit more than the guidance suggests and I undercut minimum temperatures a bit to reflect this. We may see some brief patchy late night valley fog as well. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... On Sunday...milder return flow and warming 850 millibar temperatures will support high temperatures a good five to ten degrees under mostly sunny skies. Thankfully...dew points will remain in the comfortable range. Another mostly clear night Sunday night and a bit milder than tonight. && .LONG TERM /MONDAY THROUGH SATURDAY/... More relatively mild and dry conditions on the way for next week. The best chance for precipitation will be on Tuesday. An upper level trough will approach the region Monday from Canada while a cold front approaches New England as well. Ahead of this system, warm air advection will continue with H8 temperatures around +16C. This will allow readings to soar back into the mid and upper 80s with a few locations over southern New Hampshire topping out at 90 degrees. Dew points will not be as high as last week, so it will not feel quite as humid with readings in the upper 50s. The cold front will cross Maine and New Hampshire on Tuesday, triggering showers during the morning hours. With afternoon heating, CAPE values will quickly be on the increase. This will trigger scattered thunderstorms which will last into the early evening hours. 12Z model guidance suggests a weak upper level trough will remain over the region Wednesday and Thursday. The atmosphere will be relatively moisture starved. Therefore, a couple brief showers are possible across the region during the time of maximum heating. A sea breeze will likely limit any showers along and near the coastline. By Friday, the upper level trough will begin to lift out of the region, with the potential for showers to cross the coastline during the day. This weak system will exit into northern Maine on Saturday. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Short Term /through 12z Monday/...VFR. Isold MVFR psb in mtn valley fog btw 09 - 12z each morning. Long Term...VFR throughout the period except for Tuesday where TSRA will impact all terminals and may briefly drop conditions to IFR. && .MARINE... Short Term /through Sunday Night/...A Beach Hazard Statement is in effect for Penobscot Bay and area beaches through early evening as water temperatures there remain below 60 degrees. Otherwise...quiet on the waters with winds and seas below SCA. Long Term...Winds will increase Monday and Monday night out of the southwest ahead of an approaching cold front. Seas will also build and approach SCA thresholds along the outer waters. Long period swells from an offshore tropical system may move into the coastline midweek next week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 8, 3:09 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 309 AM EDT Sun Jul 8 2018 MEZ007>009-012>014-018>026-NHZ001>015-090715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 309 AM EDT Sun Jul 8 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another cold front will cross the region Tuesday night bringing thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ027-028-090715- Knox-Coastal Waldo- 309 AM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another cold front will cross the region Tuesday night bringing thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-090715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 309 AM EDT Sun Jul 8 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A tropical storm may pass east of the waters on Wednesday bringing long period swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.